MAUDE Adverse Event Report: Integra LifeSciences Mansfield GERZOG MALLET 7-1/2 LEAD; Instruments - Ortho & Chiro

Integra LifeSciences Mansfield GERZOG MALLET 7-1/2 LEAD; Instruments - Ortho & Chiro
Catalog Number 19-790
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/30/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The surgeon reported that the gerzog mallet 7-1/2 lead (19-790) had pitting occurring on both ends upon using it during si bone fusion surgery.Both striking ends of the mallet appeared to be soft and able to make indentations with a fingernail.Prior to use, the surface of the mallet was smooth and free of any defects.The instrument was in direct contact with procedural pins utilized to make space in the patient's bone for the fusion device to be implanted.It is possible that part of the mallet came in contact with the patient within the surgical site.There is also a concern regarding the risk of flaking/particles from the mallet, which could have entered the surgical site, posing a potential risk for infection or retained particles.Additional information provided states, 'particles were not noticed on the surface, would not be able to see beyond surface level deeper into the surgical incision.Looking at the mallet, there appear to be areas with "chunks" missing, as well as surface indentations visible.The patient continues to have pain and denies any symptoms of infection.' there was no injury, death, or surgical delay reported during the procedure.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.

Brand Name
GERZOG MALLET 7-1/2 LEAD
Common Device Name
Instruments - Ortho & Chiro
Manufacturer (Section D)
Integra LifeSciences Mansfield
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
Integra LifeSciences Mansfield
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
+1(609)936-2319
MDR Report Key50114268
Report Number3014334038-2026-00060
Device Sequence Number20160082
Product Code HXL
UDI-Device Identifier10381780420941
UDI-Public10381780420941
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
Exempt
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 09/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Catalogue Number19-790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer08/26/2026
Initial Report FDA Received Date08/03/2026
Supplement Report FDA Received Date09/18/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age30 YR
Patient SexFemale